Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 168, NWS St. Louis, MO

June 8, 2020Ralls County, Missouri; Pike County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 8, 2020, 12:08 PM CDT for Ralls County, Missouri; Pike County, Illinois. It took effect at Jun 10, 2020, 2:30 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 8, 2020, 12:08 PM CDT (17:08 UTC)
In effect from
Jun 10, 2020, 2:30 AM CDT
Expired
Jun 14, 2020, 7:48 AM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, IL, Ralls County, MO

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:24 AM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 8, 6:24 AM CDT, 5 hours 44 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
624 AM CDT Mon Jun 8 2020

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 421 AM CDT Mon Jun 8 2020

The main forecast issue continues to be the heavy rainfall
associated with the remnants of Tropical Storm Cristobal that will
affect the region beginning late this afternoon.

In the short term, it will be another hot day across the region, but
highs will be a bit lower than the past couple of days due to the
increasing mid and high clouds associated with T.S. Cristobal. Highs
will be in the mid 80s to low 90s. Otherwise, most of the day will
remain dry.

As the upper ridge begins to slide to the east today, this will
allow Cristobal to make northward progress towards the forecast
area. The latest NHC track has "Cristobal" tracking a bit further
to the east with it passing between COU and STL Tuesday morning,
then moving out by late Tuesday afternoon. GEFS QPF plumes and
WPC guidance continue to show that the majority of the rain will
fall between 06Z and 18Z Tuesday. The GEFS plumes also are
beginning to cluster with the majority of the members between 1.5
and 3.5 inches for KCOU, between 3.5 and 5 inches for KIRK, and at
KSTL between two tenths of an inch and an inch, so there could be
a fairly sharp delineation between less than an inch and 3 inches
from east to west across the forecast area. So with the consensus
of guidance having the heaviest QPF on the western side of the
storm track, will keep the Flash Flood Watch in effect for
portions of southern and central Missouri tonight through the day
on Tuesday.

As for winds with this system, the highest wind gusts will be over
our Illinois counties with majority of models in Bufkit indicating
momentum transfer will bring down gusts to the surface up to 40 mph
in this area, especially Tuesday afternoon. Also, could see
scattered strong to severe storms on Tuesday, mainly in Illinois
with the main threat being a few brief tornadoes possible.

Byrd

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 421 AM CDT Mon Jun 8 2020

By Tuesday night, as "Cristobal" lifts northeastward away from
region, an upper level closed low/associated surface low over the
Central Plains will begin to lift out towards the Great Lakes
region, dragging a cold front through the region. So will have
lingering showers, mainly along and north of the I-70 corridor
through Wednesday morning before tapering off.

Otherwise, cooler and drier air will move into the region with
temperatures near or slightly below normal for the remainder of the
forecast period.

Byrd
&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 618 AM CDT Mon Jun 8 2020

VFR flight conditions will persist through the first half of the
forecast period with increasing mid and high clouds as remnants
of Tropical Storm Cristobal move northward towards forecast area.
As the rain shield slides northward into forecast area, will see
ceilings/visibilities lower to MVFR/IFR after 06z Tuesday for
sites along I-70 corridor, while KUIN will remain VFR through
forecast period. Otherwise, winds will persist from the east to
southeast, becoming gusty in the St. Louis metro area after 07z
Tuesday.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     91  74  87  64 /   5  80 100  50
Quincy          88  71  80  61 /   0  70 100  50
Columbia        88  70  84  59 /   0 100 100  40
Jefferson City  89  71  86  60 /   5 100 100  40
Salem           90  74  85  67 /   0  50 100  60
Farmington      86  73  87  60 /  20 100  90  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from late tonight through Tuesday evening for
     Audrain MO-Boone MO-Callaway MO-Cole MO-Gasconade MO-Knox
     MO-Lewis MO-Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls
     MO-Shelby MO.

     Flash Flood Watch from this evening through Tuesday evening for
     Crawford MO-Iron MO-Madison MO-Reynolds MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 4:40 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
440 AM CDT Mon Jun 8 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
440 AM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms for parts of the area late this
afternoon through tonight. Heavy rainfall will move into the region,
especially across portions of southern and central Missouri. A Flash
Flood Watch is in effect tonight for this area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The chance of thunderstorms continues through Tuesday evening. There
may be scattered strong to severe storms on Tuesday with the primary
threat being brief tornadoes. Heavy rainfall of 1 to 3 inches with
locally higher amounts is expected through Tuesday. A Flash Flood
Watch is in effect through Tuesday for parts of eastern and central
Missouri.

Maximum sustained winds of 25 mph with gusts up to 40 mph are
expected on Tuesday, mainly for southeast Missouri and west central
and southwest Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts in excess of an
inch or any flooding, if observed, to the National Weather Service.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:00 PM CDTRiver Flood WarningLSXReynolds22 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXLincoln34 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXLewis66 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXLewis42 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXMarion56 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMarion5 days
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMarion6 days
Jun 8, 12:08 PM CDTRiver Flood WarningLSXCole71 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMarion47 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXCole, Osage71 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMonroe65 hr

Nearby

River Flood Warnings in Missouri, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.